Wildfire, Northeast Mountains
- When
- September 3, 12:00 AM PST to September 6, 5:00 PM PST
- Where
- Northeast Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
The Wrights Valley Fire, centered five miles NNW of Chewelah, burned 227 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Wrights Valley Fire, centered five miles NNW of Chewelah, burned 227 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Sep 2, 9:37 PM PST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1037 PM PDT SUN SEP 2 2007
.SYNOPSIS...
THE REMAINDER OF THE HOLIDAY WEEKEND WILL BE DRY WITH ABOVE
AVERAGE TEMPERATURES. ANOTHER PACIFIC WEATHER SYSTEM WILL MOVE
THROUGH THE REGION TUESDAY WITH COOLER TEMPERATURES AND A SMALL
CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.DISCUSSION...
FIRE WEATHER PORTION HAS BEEN UPDATED.
TONIGHT THROUGH MONDAY NIGHT...SATELLITE INDICATES A DIRTY
SOUTHWEST FLOW OVER THE FORECAST AREA WITH A STRONG TROUGH DIGGING
OUT OF THE GULF OF ALASKA THIS AFTERNOON. THE CURRENT SOUTHWEST
FLOW WITH TRANSIENT DISTURBANCES BRUSHING THE NORTHWESTERN SECTOR
OF THE FORECAST AREA WILL CONTINUE THROUGH MONDAY FEATURING
CONTINUING SLUGS OF HIGH LEVEL CLOUDS FILTERING THE SUN ACROSS THE
NORTHERN ZONES...WITH THE DEEPER MOISTURE AND DYNAMIC SUPPORT WITH
THESE SMALL RIPPLES REMAINING WELL NORTH OF THE FORECAST AREA FOR
NO CHANCE OF PRECIPITATION. THE APPROACHING TROUGH WILL BACK UPPER
LEVEL FLOW MORE TO THE SOUTH MONDAY AND ALLOW WARMER AIR TO ADVECT
INTO THE REGION FOR MONDAYS HIGH TEMPERATURES WELL ABOVE NORMAL
WITH A DRY AND STABLE AIR MASS. MONDAY NIGHT WILL FEATURE A
GENERAL INCREASE IN HIGH AND MID LEVEL CLOUDS AS THE INCOMING
TROUGH APPROACHES THE FORECAST AREA...WITH THESE CLOUDS AND THE
PRESENCE OF A SURFACE THERMAL TROUGH PREVENTING OVERNIGHT LOWS
FROM DROPPING MUCH LOWER THAN THE MID 50S TO LOWER 60S AT VALLEY
LOCATIONS.
FOR FIRE WEATHER...A COMBINATION OF LOW HUMIDITIES AND BREEZY
WINDS MONDAY AFTERNOON AND EVENING WILL BRING NEAR CRITICAL FIRE
WEATHER CONDITIONS ACROSS PORTIONS OF IDAHO FIRE WEATHER ZONE 102.
THIS ZONE CONTAINS PORTIONS OF THE IDAHO PALOUSE AND THE NEZ
PERCE DISTRICTS...PROMPTING THE ISSUANCE OF A RED FLAG WARNING.
THE MOST EXTREME FIRE CONDITIONS ARE EXPECTED TO REMAIN SOUTH AND
EAST OF THE CAMAS PRAIRIE WITH MORE MODERATE CONDITIONS EXPECTED
ELSEWHERE. LIKEWISE...THERE IS THREAT FOR SCT THUNDERSTORMS OVER
THE BLUE MOUNTAINS ON TUESDAY.
TUESDAY AND TUESDAY NIGHT...LATEST MODEL RUNS ARE COMING INTO
REASONABLY GOOD AGREEMENT IN FAVORING A MORE SOUTHERLY TRACK FOR
THE INCOMING STRONG TROUGH. THUS THE DYNAMIC REGION OF THE TROUGH
CUSP AND DEFORMATION AXIS SHOULD PASS MAINLY TO THE SOUTH OF THE
FORECAST AREA AND IMPACT OREGON. OVER THE FORECAST AREA THE UPPER
LEVEL BAROCLINIC ZONE WILL PASS THROUGH DURING THE DAY TUESDAY FOR
AN INCREASE IN INSTABILITY DUE TO COOLING ALOFT OVER THE SURFACE
THERMAL TROUGH...BUT THE DEEP MOISTURE AXIS WILL REMAIN SOUTH OF
THE REGION. THUS ON TUESDAY EXPECT A COOL DOWN OF 5 TO 8 DEGREES
IN GENERAL...WITH A SMALL CHANCE OF HIT-AND-MISS SHOWERS AND
PERHAPS AN AFTERNOON THUNDERSTORM WITH THE HIGHEST THREAT OF
PRECIPITATION CONFINED TO THE SOUTHEASTERN ZONES CLOSEST TO THE
MAIN TROUGH CUSP DYNAMIC REGION AND OVER MOUNTAINS ELSEWHERE. A
GENERAL IMPROVING TREND IS EXPECTED TUESDAY NIGHT AS A BACK SIDE
RIDGE PUMPS INTO THE REGION AS THE TROUGH CONTINUES TO DIVE SOUTH
INTO THE GREAT BASIN. FX/FUGAZZI
WEDNESDAY THROUGH SUNDAY NIGHT...MODELS START OUT THIS PERIOD IN
FAIR AGREEMENT HANDLING THE EXITING TROUGH THEN DIVERGE IN THE
TIMING AND STRENGTH OF THE SHORTWAVE RIDGING OVER THE INLAND
NORTHWEST. THE GFS IS DISPLAYING A BIT BETTER RUN TO RUN CONSISTENCY
AT LEAST THROUGH THURSDAY THEN EVERYTHING GETS MUDDLED FOR THE
WEEKEND. AS SUCH...FEW CHANGES WERE MADE TO THE FORECAST AFTER DAY 5
THURSDAY. GENERAL CONSENSUS HAS THE CUTOFF LOW OPENING UP AND
HEADING EAST ON WEDNESDAY WITH A BRIEF SHORTWAVE RIDGE OVER THE
NORTHWEST THAT TRANSITIONS INTO NORTHWEST FLOW ALOFT BY THURSDAY.
THE MAIN THREAT OF SHOWERS WILL BE ACROSS OUR EASTERN ZONES ON
WEDNESDAY IN THE VICINITY OF THE UPPER TROUGH...THEN SHIFTING TO OUR
NORTHEAST ZONES ON THURSDAY WHICH WILL GET SOME SUPPORT FROM THE JET
STREAM PASSING THROUGH SOUTHERN CANADA. THE DEEPER MOISTURE REMAINS
TO OUR NORTH ON THURSDAY SO WILL STAY WITH SLIGHT CHANCE POPS.
CONSIDERING THE LACK OF MODEL AGREEMENT THERE IS LITTLE CONFIDENCE
TO MAKE ANY CHANGES IN THE FORECAST FOR THE WEEKEND SO HAVE KEPT IT
MAINLY DRY WITH TEMPERATURES NEAR SEASONAL NORMALS. /KELCH
&&
AVIATION...VFR CONDITIONS ARE EXPECTED TO PERSIST AT ALL TAF SITES
THROUGH 06Z TUE. FX
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 56 87 57 81 53 76 / 0 0 0 20 10 0
COEUR DALENE 51 88 53 81 50 76 / 0 0 10 20 10 0
PULLMAN 50 88 52 78 47 75 / 0 0 10 20 10 0
LEWISTON 60 95 63 86 57 80 / 0 0 10 20 10 0
COLVILLE 48 88 53 83 48 82 / 0 0 0 20 10 0
SANDPOINT 48 86 55 83 49 73 / 0 0 0 20 10 0
KELLOGG 49 87 54 80 50 75 / 0 0 10 20 10 0
MOSES LAKE 55 89 59 84 52 82 / 0 0 0 20 10 0
WENATCHEE 62 88 63 82 56 81 / 0 0 10 20 10 0
OMAK 55 89 57 85 53 84 / 0 0 0 20 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING FROM 2 PM TO 9 PM PDT MONDAY FOR CENTRAL
PANHANDLE MOUNTAINS...IDAHO PALOUSE...LEWIS AND SOUTHERN
NEZ PERCE COUNTIES...LEWISTON AREA.
WA...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR NORTHEAST BLUE MOUNTAINS.
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1041 PM PDT SUN SEP 2 2007
IDZ003-004-026-027-040545-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...MOSCOW...ST. MARIES...KELLOGG...
PINEHURST...OSBURN...WALLACE...MULLAN...LEWISTON...KAMIAH...
CRAIGMONT...NEZPERCE...WINCHESTER
1041 PM PDT SUN SEP 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTH CENTRAL IDAHO.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT MONDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COMBINATION OF LOW HUMIDITIES AND BREEZY WINDS MONDAY AFTERNOON
AND EVENING WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO
PORTIONS OF CENTRAL IDAHO. THE MOST EXTREME CONDITIONS ARE
EXPECTED SOUTH AND EAST OF THE CAMAS PRAIRIE.
WAZ031-040545-
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...ANATONE...PEOLA
1041 PM PDT SUN SEP 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A POTENTIAL FOR SCATTERED THUNDERSTORMS ON TUESDAY. THE
THREAT OF THUNDER COMBINED WITH VERY DRY DRY FUELS COULD ENHANCE
THE POTENTIAL FOR WILDFIRE STARTS.
IDZ001-002-WAZ032>038-041>044-040545-
NORTHERN PANHANDLE-COEUR DALENE AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...CLARKSTON...
PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WENATCHEE...
LEAVENWORTH...MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
1041 PM PDT SUN SEP 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60587.